MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between (b)(6) 2017 and (b)(6) 2019.If explanted, give date: not applicable, as lens remains implanted.(b)(4).Device evaluation: product testing could not be performed because the product was not returned.The complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no similar complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the patient that since his cataract surgery in his right eye in (b)(6) of 2017, he has been seeing starbursts and ''coronas'' (sometimes multicolor), on head lights and street lights.The lens implanted was a zct225 17.0 the patient claimed that he sees well for distance.The patient said that he was treated with drops/etc.For his dry eye and it made no difference.He stated when he attends a hockey game and looks out on the ice he sees the bright light of the ice rink and then it blocks his ability to see the letters/ads on the side boards.The patient stated that he told his doctor that he does not want to do his 2nd eye until the issue with this eye is resolved.It was learnt in follow-up that after the implant about 2 years ago, the patient¿s vision improved to 20/20 (?) but in time, he developed a haze.He told his doctor about it and his doctor said that the haze could be from scar tissue that developed from post-op, so about 1 year after, the patient underwent laser surgery.The haze disappeared but the issues that he mentioned initially such as starbursts and coronas (sometimes multicolor), on head lights and street lights started to appear.He was referred to different doctors and all of whom said that they find nothing wrong and they do not know why patient is still having the visual issues.The patient is unhappy.The patient claims that the visual issues significantly interfere with his regular activities.He said that he kept on going back to his doctor who says that everything looks good, there is no plan to remove the lens, but his visual issues never disappear or improve.No other information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8814788
Report Number9614546-2019-00637
Device Sequence Number11564576
Product Code HQL
UDI-Device Identifier05050474552678
UDI-Public(01)05050474552678(17)200420
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2020
Device Model NumberZCT225
Device Catalogue NumberZCT225U170
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005